MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-80-PTX
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s001.The ziv6-35-125-6-80-ptx device of unknown lot number was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.According to information provided, the stent was implanted 2 days past the expiry date.Additional information was requested but no information has been received to date.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.All zilver ptx devices are shipped with a product label placed on the outer zilver ptx carton box and product label placed on the inner pouch.Both labels contain information with manufacturing and expiration dates.In addition, the following is stated in the instructions for use provided with each ptx device: ¿do not use the stent after the ¿use by¿ date specified on the package¿.Based on the above, the most likely cause of this complaint can be attributed to customer error as zilver ptx devices should not be used beyond the date specified on the product label.As the lot number of the complaint device is unknown, a review of the relevant documentation cannot be conducted.However, prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.In addition, 100% inspection is carried out on all labels.No adverse effects have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
User facility called in stating a 2 day expired zilver ptx stent has been implanted into a patient.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5659713
Report Number3001845648-2016-00128
Device Sequence Number149150
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)160416(10)C1125249
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-80-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/18/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Initial Report FDA Received Date05/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR